View Full Version : Side-effects. Common or not?


Herose
06-03-14, 02:42 PM
I might just start a tread which has been started countless times. If so, please redirect me. :D

Short introduction:
Ever since my ADD diagnosis 4 years ago at the age of 17/18, I've had little counseling (including any for my medications).
My doctor doens't even really believe it exists (yes, they do still exist). Even though he prescribes it, he never offered any alternatives in the form of therapy or medication.

I'm not familiar with American Health care since I'm dutch. But over here it is common for anyone under 18 to receive free mental care in whatever form. I've had Ritalin for a short period and then switched to Concerta with only a few months of counseling until I turned 18 and was 'released' to figure it out myself.

This year, at 22, I started college and I'm realizing that I'm facing a lot of standard ADD problems that are very difficult for me. I'm going to search for a psychologist who can help me deal with the problems regarding my study, but I also need more information about all available medication, including the one I use now.

Since the leaflet doesn't show much inside info and my doctor doesn't care, I'm looking for some experienced people to help me figure out if these side-effect are common or not.

I use Concerta 36mg, I am 1.65m (5ft4) and 60kg (132lb)

Side-effects:
Obviously I have the usual symptoms: less appetide, less creative and more head-aches.
But also:
> Tics: I compulsively remove every unwanted hair from my body with tweezers. Mainly my eyebrows, but over the years it has 'spread' to other areas. It started as a bit of an urge for whenever I was a bit stressed, but now it has turned into a compulsion. There is a constant restlessness that grows whenever I need to concentrate.
> Over concentration: Mostly whenever I haven't eaten well in the morning, but did take my meds and need to focus on a presentation for example. I get shaky and find it had to focus my vision. This certainly doesn't happen a lot, but it is extremely frustrating en makes me real anxious.

I also have days when I forget my meds and then I also feel VERY unbalanced. It seems like the problems I usually have are magnified and I'm showing my worst version of ADD. Are there more people familiar with these symptoms?

Are there people who recognize these side-effects? How do you deal with it? Any kind of advice is welcome of course!

**Mind you, I am planning on going to a shrink, so that kind of advice is not needed :p

silivrentoliel
06-03-14, 02:59 PM
the "less creative" and "more headaches" weren't usual for me on Concerta... in fact, I felt really good when taking it, but the medicine itself just didn't do as much as I needed it too. The tics need to be addressed when you see your new doctor, it can happen, and has to me- i was more of a picker though... random hairs, scabs, eyelashes... whatever i could find... but a change in medication (to Adderall) stopped all that.

Herose
06-03-14, 03:08 PM
My BF takes the same meds and when he lowered the dosage his headaches lessened. I've also experienced those changing side-effects whenever I changed dosage. I thought it was common. ;)
Also the loss of creativity is kind of the whole reason not to use it, I thought that was a known fact as well?

silivrentoliel
06-03-14, 03:40 PM
I've actually never heard of it... maybe I can blame that though for my inability to write these stupid papers that are due ;)

The headaches ought to go away with time... when I took Ritalin, they did after about a month or so... or if I skipped more than one dose, it took a week for them to go away